MAUDE Adverse Event Report: NIPRO (THAILAND) CORP. LTD. NIPRO 3ML SYRINGE WITH NEEDLE

NIPRO (THAILAND) CORP. LTD. NIPRO 3ML SYRINGE WITH NEEDLE
Model Number JD+03L2238
Medical Device Problem Codes Material Disintegration (1177); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Fever (1858); Pain (1994)
Date of Event 05/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
Patient has been using the 3ml 22g x 1.5'' syringe to draw and inject progesterone in ethyl oleate 50 mg/ml.She claimed the product was never in direct sunlight and was outside of her house for about 5 minutes before bringing in the package.She is reporting long term side effects from using the syringe, including injection site pain whole body chills, aches and fever.According to additional information received from the end-user, the patient's husband was trained on how to administer injections.Patient began using progesterone in ethyl oleate on 03/28/2024-04/11/2024.Patient had an unopened bottle when the second cycle began on 05/31/2024.Patient was advised by her fertility team that the unused product could be used during the second cycle.Used the medication for the 4 days that the "faulty" syringes were used, then discarded the remaining medication fearing it was contaminated.Medication is administered im(intramuscular) in the gluteal muscle.Patient began experiencing symptoms of soreness at the injection site, along with muscle knot, around 8 hours after the injection was given.By the evening of 06/01/2024 patient started to feel an increase in soreness and developed low grade fever of 99.5 degrees f.Patient continued to administer the injections despite the symptoms, on 06/01/2024, 06/02/2024, 06/03/2024.Each day following the injection, noting that it was extremely difficult to inject the medication.After administering the medication on 06/03/2024, the patient's husband inspected the syringe and tested the plunger to make sure it moved freely but noticed that there was black debris inside the syringe barrel that appeared to be coming off the plunger.Patient stated that they began using another brand of syringes stating their symptoms subsided within 24hours of changing the syringe.

Brand Name
NIPRO 3ML SYRINGE WITH NEEDLE
Common Device Name
SYRINGE
Manufacturer (Section D)
NIPRO (THAILAND) CORP. LTD.
10/2 moo 8
bangnomko,
sena, ayuthaya 13110 ,
TH  13110,
MDR Report Key19658551
Report Number1056186-2024-00010
Device Sequence Number6549830
Product Code FMF
UDI-Device Identifier00383790000789
UDI-Public00383790000789
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2024
Report Date (Section F) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJD+03L2238
Device Lot Number23H13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/31/2024
Device Age9 MO
Event Location Home
Date Report to Manufacturer07/02/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/02/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Date Report Sent to FDA07/02/2024